MAUDE Adverse Event Report: FISHER & PAYKEL HEALTHCARE LTD ADULT NASAL INTERFACE; CAT

FISHER & PAYKEL HEALTHCARE LTD ADULT NASAL INTERFACE; CAT
Model Number OPT844
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 10/16/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(4).We are currently in the process of obtaining additional information from the customer regarding the opt844 optiflow adult nasal cannula.We will provide a follow-up report upon completion of our investigation.
 
Event or Problem Description
A distributor in (b)(6) reported on behalf of a healthcare facility, via a fisher & paykel healthcare (f&p) field representative, that the tubing of an opt844 optiflow adult nasal cannula disconnected during patient use.There was no patient consequence.
 
Additional Manufacturer Narrative
(b)(4).The opt844 interface is used to deliver humidified oxygen to patients.The opt844 consists of a lightweight delivery tube which is connected to a rigid plastic base and soft nasal prongs (nasal interface).The interface is held in place by a head strap and also includes a lanyard which is placed around the patient's neck or attached to the patient's clothing or bedding to remove the load of the breathing circuit from the patient's nares.Method: the complaint opt844 optiflow adult nasal cannula was not returned to fisher & paykel healthcare (f&p) for evaluation.Our investigation is thus based on the information and photograph provided by the customer, and our knowledge of the product.Results: visual inspection of the provided photograph revealed that the manifold of the complaint opt844 optiflow adult nasal cannula was disconnected from the tubing.Conclusion: without the complaint device, we are unable to determine the cause of the reported event.All optiflow interfaces are inspected during production for visual defects including cracks, tears, inclusions, discoloration and stretching or deformation.Any product that fails the visual inspection is disposed of.The subject opt844 optiflow adult nasal cannula would have met the required specification at the time of production.The user instructions which accompany the opt844 optiflow adult nasal cannula show in pictorial format the correct placement and fitting of the cannula and also warn: "appropriate patient monitoring must be used at all times.Failure to monitor the patient may result in loss of therapy, serious injury or death." "do not crush or stretch tube." "do not soak, wash, sterilize, or reuse this product.".
 
Event or Problem Description
A distributor in china reported on behalf of a healthcare facility, via a fisher & paykel healthcare (f&p) field representative, that the tubing of an opt844 optiflow adult nasal cannula disconnected during patient use.There was no patient consequence.

Brand Name
ADULT NASAL INTERFACE
Common Device Name
CAT
Manufacturer (Section D)
FISHER & PAYKEL HEALTHCARE LTD
15 maurice paykel place
east tamaki
auckland, 2013
NZ  2013
MDR Report Key11441199
Report Number9611451-2021-00258
Device Sequence Number16858203
Product Code CAT
UDI-Device Identifier09420012432124
UDI-Public(01)09420012432124(10)2101243905(11)200813
Combination Product (Y/N)N
Initial Reporter CountryCH
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source company representative,distri
Initial Reporter Occupation Nurse
Type of Report Initial,Followup
Report Date (Section B) 02/08/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberOPT844
Device Catalogue NumberOPT844
Device Lot Number2101243905
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 02/08/2021
Supplement Date Received by Manufacturer03/09/2021
Initial Report FDA Received Date03/08/2021
Supplement Report FDA Received Date04/06/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1